Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 98, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 17, 2008, 4:55 PM EDT for 4 counties in Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2008, 4:55 PM EDT (20:55 UTC)
- Expired
- Jul 17, 2008, 5:21 PM EDT
- In force
- 26 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA
The radar
The State College radar (KCCX), 45 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 172055 SVRCTP PAC027-061-067-087-172145- /O.NEW.KCTP.SV.W.0098.080717T2055Z-080717T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 455 PM EDT THU JUL 17 2008 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JUNIATA COUNTY IN CENTRAL PENNSYLVANIA... NORTHEASTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA... CENTRAL MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA... SOUTH CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 545 PM EDT * AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHIPPLE DAM STATE PARK...OR NEAR STATE COLLEGE...AND MOVING SOUTHEAST AT 26 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCALEVYS FORT AROUND 500 PM EDT... BELLEVILLE AND SEVEN MOUNTAINS AROUND 510 PM EDT... MILROY AROUND 515 PM EDT... YEAGERTOWN AND REEDSVILLE AROUND 520 PM EDT... LEWISTOWN AND BURNHAM AROUND 525 PM EDT... ALFARATA AROUND 530 PM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522... ROUTE 322...ROUTE 322/22...ROUTE 522. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4062 7738 4043 7758 4070 7796 4084 7782 TIME...MOT...LOC 2055Z 307DEG 23KT 4071 7780 $$ FORECASTER: STEINBUGL
2 follow-up statements
000
WWUS51 KCTP 172107
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
507 PM EDT THU JUL 17 2008
PAC027-172116-
/O.CAN.KCTP.SV.W.0098.000000T0000Z-080717T2145Z/
CENTRE PA-
506 PM EDT THU JUL 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CENTRE COUNTY IS
CANCELLED...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4064 7785 4073 7778 4072 7770 4073 7768
4073 7767 4074 7766 4062 7738 4043 7758
TIME...MOT...LOC 2106Z 307DEG 23KT 4067 7771
$$
PAC061-067-087-172145-
/O.CON.KCTP.SV.W.0098.000000T0000Z-080717T2145Z/
JUNIATA PA-HUNTINGDON PA-MIFFLIN PA-
506 PM EDT THU JUL 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL MIFFLIN...NORTHEASTERN HUNTINGDON AND CENTRAL JUNIATA
COUNTIES...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BELLEVILLE...OR 9 MILES NORTHWEST OF LEWISTOWN...MOVING
SOUTHEAST AT 26 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
REEDSVILLE AROUND 515 PM EDT...
YEAGERTOWN...REEDSVILLE AND STRODES MILLS AROUND 520 PM EDT...
LEWISTOWN...BURNHAM AND STRODES MILLS AROUND 525 PM EDT...
ALFARATA AROUND 530 PM EDT...
WALNUT AROUND 540 PM EDT...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4064 7785 4073 7778 4072 7770 4073 7768
4073 7767 4074 7766 4062 7738 4043 7758
TIME...MOT...LOC 2106Z 307DEG 23KT 4067 7771
$$
FORECASTER: STEINBUGL000
WWUS51 KCTP 172121
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
521 PM EDT THU JUL 17 2008
PAC061-067-087-172131-
/O.CAN.KCTP.SV.W.0098.000000T0000Z-080717T2145Z/
JUNIATA PA-HUNTINGDON PA-MIFFLIN PA-
521 PM EDT THU JUL 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIFFLIN...NORTHEASTERN
HUNTINGDON AND CENTRAL JUNIATA COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4064 7785 4073 7778 4072 7770 4073 7768
4073 7767 4074 7766 4062 7738 4043 7758
TIME...MOT...LOC 2121Z 307DEG 23KT 4061 7761
$$
FORECASTER: STEINBUGLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:50 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 17, 3:50 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 350 PM EDT THU JUL 17 2008 .SYNOPSIS... HIGH PRESSURE...CENTERED OVER THE CENTRAL APPALACHIANS THIS AFTERNOON WILL DRIFT SLOWLY OFF THE EAST COAST OVER THE NEXT SEVERAL DAYS. A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN NEW YORK WILL INTERACT WITH THE VERY WARM AND HUMID AIRMASS TO PRODUCE SCATTERED LATE DAY AND EVENING THUNDERSTORMS TODAY...MAINLY ACROSS THE NORTHERN MOUNTAINS OF THE STATE AND THE MIDDLE SUSQUEHANNA VALLEY. A TROUGH OF LOW PRESSURE WILL APPROACH THE AREA FROM THE WEST LATE SUNDAY INTO EARLY NEXT WEEK BRINGING THE NEXT CHANCE FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. SLIGHTLY COOLER AIR WITH MUCH MORE COMFORTABLE HUMIDITY SHOULD FOLLOW FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED TSRA (WITH ISOLATED STRONG TO SVR TSRA) AFFECTING MAINLY THE NCENT MTNS AND MIDDLE SUSQ VALLEY AT THE INTERSECTION OF A LLVL OUTFLOW BOUNDARY AND NOSE OF A WESTERLY 925-850 SPEED MAX OF 20-30KT. A BULLSEYE OF SURFACE BASED CAPE WAS ALSO COLLOCATED NEAR KIPT AND KSEG...WHICH WILL MAINTAIN (OR EVEN INCREASE) THE DEPTH/INTENSITY OF THE ELEVATED 60+ DBZ CORES IN THESE PULSE STORMS THROUGH 22-23Z ACROSS OUR ERN CWA. SLIGHTLY WARMING TEMPS/SUBSIDENCE ALOFT WILL LEAD TO NOTHING MORE THAN A BRIEF...STRAY SHOWER OR TSRA FROM THE SOUTH CENTRAL TO THE LOWER SUSQ VALLEY. KEPT POPS IN THIS AREA AOB 10 PERCENT. CLEARING SKIES AND DIMINISHING WIND WILL OCCUR AFTER 02Z. THIS WILL SET THE STAGE FOR A RATHER MUGGY NIGHT WITH MINS MAINLY IN THE MID 60S THROUGHOUT THE VALLEYS...AND AROUND 60F ACROSS THE HIGHER TERRAIN. && .SHORT TERM /FRIDAY/... FRIDAY LOOKS TO BE A HOT AND HUMID SUMMER DAY. SREF 850MB TEMPS ARE AROUND 18-19C... WHICH IS ABOUT A DEGREE OR SO HIGHER THAN THURSDAY. THEREFORE WITH THIS WARMING AND MORE ABUNDANT SUNSHINE HIGHS SHOULD BE ABOUT 2-3 DEGREES WARMER... RANGING FROM THE MID 80S ACROSS THE HIGH TERRAIN OF THE NORTH TO THE MID 90S ACROSS THE SUSQUEHANNA VALLEY. THESE HIGHS WILL COMBINE WITH DEWPOINTS IN THE 60S TO NEAR 70... LEADING TO HEAT INDEX VALUES NEAR 100 ACROSS MUCH OF THE LOWER SUSQUEHANNA VALLEY. A STRONG RIDGE WILL CONTINUE TO BUILD IN TO OUR SOUTH. THIS SHOULD PUSH ANY WAVES RIDING ALONG THE EDGE OF THE RIDGE TO OUR NORTH... LEADING TO A DRY DAY. WARMING TEMPS ALOFT AND SUBSIDENCE SHOULD EVEN LIMIT THE AMOUNT OF AFTERNOON CUMULUS CLOUDS. THE EXCEPTION IS ACROSS THE RIDGES OF THE LAUREL HIGHLANDS...WHERE A TERRAIN INDUCED SHOWER OR THUNDERSTORM IS POSSIBLE. NOT CERTAIN ENOUGH TO MENTION IN FORECAST YET... BUT SREFS DO HINT THAT THE RIDGES MAY BE ENOUGH TO BRIEFLY BREAK THE CAP AND FORM A SHOWER OR THUNDERSTORM. DEWPOINTS SHOULD REMAIN IN THE 60S LEADING TO A WARM AND MUGGY NIGHT. WENT ABOVE MAV MOS GUIDANCE AS IT WAS TOO COLD WITH LAST NIGHTS LOWS AND TOO LOW WITH THE DEW POINTS. && .LONG TERM /SATURDAY THROUGH THURSDAY/... GEFS DATA SUGGESTS MOST OF CENTRAL PA SHOULD STAY DRY ON SATURDAY. HOWEVER...ISOLD TO SCT DIURNAL CONVECTION WILL REMAIN PSBL ALONG THE NRN TIER COUNTIES - GIVEN THE PROXIMITY OF A QUASI- STATIONARY FNTL BNDRY AND EMBEDDED SHORT WAVES TRANSLATING WEST TO EAST ALONG THE SRN EDGE OF THE WESTERLIES. BLEND OF MOS PRODUCTS AND NAEFS DATA YIELDS MAX TEMPS 5-10F ABOVE NORMAL...RANGING FROM THE MID 80S IN THE NW TO THE MID 90S OVER THE LWR SUSQ VLY. GEFS SHOWS A DEVELOPING WAVE OF LOW PRES OVR THE GRT LKS BY SUNDAY...ASSOC WITH A BROAD UPPER LEVEL TROUGH SLIDING SOUTHEAST FROM THE UPPER PLAINS. AS THE LOW DRIFTS ENEWD TWD LAKE ONTARIO...A TRAILING CLD FNT IS FCST TO MOVE THROUGH THE REGION ON MONDAY. THE GEFS SHOWS BLOCKING HIGH PRES OVER THE NRN ATLC EFFECTIVELY KEEPING THE UPPER LEVEL TROUGH IN PLACE OVER THE NORTHEAST INTO MID-WEEK. HIGH PRES TRIES TO RETURN BY THURSDAY. LEANED HEAVILY TWD THE GFS ENSEMBLE POPS IN THIS PD...WHICH RESULTED IN THE HIGHEST CHC POPS MON INTO TUE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... ISOLATED TO SCATTERED MVFR CIGS AND VSBYS IN SHRA/TSRA WILL PREVAIL THROUGH DUSK ACROSS THE REGION NORTHEAST OF A LINE FROM KBFD AND KDUJ...TO KUNV AND KMDT. A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF IFR CIGS/VSBYS WITH SFC WIND GUSTS TO 40 KTS INVOF KIPT AND KSEG...AND POINTS EAST. OTHERWISE...HIGH PRESSURE CENTER JUST TO THE SOUTH OF PENN WILL DRIFT VERY SLOWLY TO THE EAST THROUGH FRIDAY AND SLIP OFFSHORE THIS WEEKEND. SERIES OF WAVES WILL SLIDE W-E ACROSS NEW YORK AND NEW ENGLAND AS FRONTAL BOUNDARY REMAINS STATIONARY JUST TO OUR NORTH. PATCHY 3-5SM GROUND FOG WILL FORM ONCE AGAIN LATE TONIGHT THROUGH THE MID MORNING HOURS FRIDAY AS WINDS DROP OFF TO LIGHT AND VARIABLE. MAINLY LIGHT...SOUTHWEST TO WEST WINDS WILL PREVAIL FOR THE NEXT SEVERAL DAYS. BEST CHC FOR SHRA/TSRA WILL BE DURING THE LATE WEEKEND THROUGH MONDAY AS A FRONTAL BNDRY SLIPS ACROSS THE MID-ATLANTIC REGION. CU FIELD WILL INCREASE FRI/SAT...WITH SOME REDUCTION TO CIGS/VSBYS ANTICIPATED THIS WEEKEND FROM ANY CONVECTION THAT MAY DEV AND PRODUCE VFR TO TEMPO MVFR/IFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...CHENARD LONG TERM...STEINBUGL AVIATION...LAMBERT
Hazardous weather outlook, Jul 17, 12:38 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1238 PM EDT THU JUL 17 2008 PAZ017>019-024>028-033>036-045-049>052-056>059-063>066-181645- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1238 PM EDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-037-041-042-046-053-181645- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-COLUMBIA- 1238 PM EDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTH CENTRAL MOUNTAINS. A FEW STORMS WILL BE CAPABLE OF PRODUCING ISOLATED LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM THIS AFTERNOON INTO THIS EVENING. STEINBUGL
In the hours before
Special weather statement, Jul 17, 2:49 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 249 PM EDT THU JUL 17 2008 PAZ012-045-171930- NORTHERN CLINTON PA-SOUTHERN CLINTON PA- 249 PM EDT THU JUL 17 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLINTON COUNTY... AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF LOCK HAVEN...MOVING SOUTHEAST AT 18 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR AVIS AROUND 255 PM...LOGANTON AROUND 315 PM AND CARROLL AROUND 325 PM. THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 180 AND 193...AND ROUTE 220. FORECASTER: DANGELO
Special weather statement, Jul 17, 3:02 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 302 PM EDT THU JUL 17 2008 PAZ041-042-172030- NORTHERN LYCOMING PA-SULLIVAN PA- 302 PM EDT THU JUL 17 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL LYCOMING AND SULLIVAN COUNTIES... AT 258 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES SOUTHWEST OF WYALUSING TO 11 MILES SOUTHEAST OF CANTON TO 8 MILES SOUTHWEST OF CANTON...MOVING SOUTHEAST AT 17 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR LINCOLN FALLS AROUND 315 PM...FORKSVILLE AROUND 330 PM...LAPORTE AROUND 400 PM AND RICKETTS GLEN STATE PARK AROUND 415 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220. FORECASTER: LAMBERT
Special weather statement, Jul 17, 4:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 408 PM EDT THU JUL 17 2008 PAZ028-050-172045- JUNIATA PA-SNYDER PA- 408 PM EDT THU JUL 17 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JUNIATA AND WESTERN SNYDER COUNTIES... AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST OF MIFFLINBURG...MOVING EAST AT 17 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BEAVERTOWN AROUND 420 PM...RICHFIELD AROUND 425 PM...MIDDLEBURG AROUND 440 PM AND FREMONT AROUND 445 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522. FORECASTER: STEINBUGL
Special weather statement, Jul 17, 4:17 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 417 PM EDT THU JUL 17 2008 PAZ018-019-026-027-172100- HUNTINGDON PA-MIFFLIN PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA- 417 PM EDT THU JUL 17 2008 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIFFLIN...NORTHEASTERN HUNTINGDON AND SOUTHWESTERN CENTRE COUNTIES... AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST OF TYRONE...MOVING EAST AT 26 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR PORT MATILDA AROUND 425 PM...PARK FOREST AROUND 440 PM...STATE COLLEGE AROUND 445 PM...BOALSBURG AROUND 455 PM AND POTTERS MILLS AROUND 500 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-99 BETWEEN MILE MARKERS 56 AND 65. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45. FORECASTER: STEINBUGL
Special weather statement, Jul 17, 4:28 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 428 PM EDT THU JUL 17 2008 PAZ049-050-052-172115- NORTHUMBERLAND PA-SNYDER PA-UNION PA- 428 PM EDT THU JUL 17 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL NORTHUMBERLAND... NORTHEASTERN SNYDER AND SOUTHEASTERN UNION COUNTIES... AT 424 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM LEWISBURG TO 7 MILES WEST OF SELINSGROVE...MOVING EAST AT 26 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR KRATZERVILLE AROUND 435 PM...SELINSGROVE AROUND 440 PM...SUNBURY AROUND 445 PM...RESLER AROUND 450 PM... STONINGTON AROUND 500 PM AND TREVORTON AROUND 505 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...ROUTE 11...ROUTE 11/15...ROUTE 15. FORECASTER: STEINBUGL
Local storm report, Jul 17, 4:42 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 2 NE LOCK HAVEN 41.16N 77.43W
07/17/2008 E0.88 INCH CLINTON PA TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED NORTH OF LOCK HAVEN AIRPORT.
0200 PM TSTM WND DMG 4 NE LOCK HAVEN 41.18N 77.40W
07/17/2008 CLINTON PA DEPT OF HIGHWAYS
LARGE BRANCHES ACROSS ROUTE 150 AT TOBACCO SHED ROAD IN
DUNNSTABLE TOWNSHIP. TRAFFIC IMPACTED. UPDATED
INFORMATION FROM PENN DOT.
0425 PM TSTM WND DMG BEAVER SPRINGS 40.74N 77.22W
07/17/2008 SNYDER PA COUNTY OFFICIAL
911 CENTER REPORTED WIRES DOWN.
&&
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:34 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 41 min |
| Jul 17, 2:59 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 61 min |
| Jul 17, 3:16 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 29 min |
| Jul 17, 3:24 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Sullivan | 96 min |
| Jul 17, 3:52 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Sullivan | 3 hr |
| Jul 17, 4:12 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Snyder | 63 min |
| Jul 17, 5:43 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Snyder, Union | 41 min |
| Jul 17, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Perry, Snyder | 38 min |
| Jul 17, 5:55 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 39 min |
| Jul 17, 6:29 PM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan, Tioga | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.